MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3544001
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 11/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture.Section d6b.Explantation date: (b)(6) 2024.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 51-year-old caucasian female patient underwent a breast augmentation revision with two 400cc mentor memorygel breast implants and experienced bilateral capsular contracture (baker grade 3 on the right and baker grade 2 on the left) post-operatively.The patient mentioned that the right side ¿bubbled up¿ and looked really high.The patient reported soreness on the armpits and the body being extremely sore.As a result, the patient is to undergo device explantation on (b)(6) 2024.This report is for the right side device.
 
Additional Manufacturer Narrative
On march 13, 2024, mentor received additional information regarding the patient's diagnosis.The patient reported that the healthcare provider showed the patient pictures of the breast implant and that it showed to be ruptured.On march 29, 2024, the healthcare provider called mentor to confirm the breast prosthesis was found to be ruptured during the surgery.Code a0412-material rupture was added in section h6-medical device problem code to document this additional information.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On april 02, 2024, the mentor failure analysis lab has received the device for evaluation.On april 08, 2024, the evaluation for the device was completed.Device evaluation summary: visual analysis of the returned sample revealed that the sx mpp gel 400cc breast implant was found to have an area of delamination at the union between the patch and shell, causing gel leakage.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Although potential causes of patch delamination are unknown, stresses and forces on the implant in-vivo or exposure to betadine at insertion could result in delamination and ruptures.Per the current product insert data sheet (pids), rupture is a known complication associated with these devices and can occur at any time during or after implantation.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key18411510
Report Number1645337-2023-15264
Device Sequence Number14186101
Product Code FTR
UDI-Device Identifier00081317000907
UDI-Public00081317000907
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2012
Device Catalogue Number3544001
Device Lot Number5769204
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer03/13/2024
04/02/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date04/01/2024
04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite